MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA113901A
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code Unspecified Vascular Problem (4441)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates cbas-heparin manufactured from heparin sodium apl, which in covalently bound to the device surface and is essentially non-eluting.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2021, a gore® viabahn® vbx balloon expandable endoprosthesis (vbx device) was intended for use in the renal vein.After the vbx device was successfully delivered, the physician was unable to fully deflate the delivery balloon after inflation to the nominal pressure of 11atm.The physician was also unable to remove or advance the.035 rosen guide wire that was used for stent delivery.The physician cut the hub off of the delivery catheter, advanced a long 8fr sheath over the balloon and successfully removed the delivery catheter and guide wire.There were no additional medical treatments necessary.The patient did not experience any adverse consequences.
 
Additional Manufacturer Narrative
H6 - component code added.3038 (catheter).H6 - investigation findings, updated to 3221 (no findings available).H6 - investigation findings, updated to 3221 (no findings available).H6 - investigation conclusions, updated to 4315 (cause not established).A review of the manufacturing records indicated the lot met pre-release manufacturing specifications.The delivery system for a gore® viabahn® vbx balloon expandable endoprosthesis device was returned with 0.035¿ guidewire inserted.The size of the returned vbx device could not be confirmed as neither the hub assembly nor the endoprosthesis were present.The balloon appeared to be deflated however proper inflation and deflation performance of the returned device could not be confirmed during evaluation due to the absence of the hub assembly and associated inflation lumen.The guidewire could be gently manipulated back and forth, so it did not appear to be stuck, however complete removal was not attempted.At the time of device evaluation the balloon was deflated, therefore whether the guidewire was stuck under the use conditions defined by the procedure could not be confirmed.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
nick lafave
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key12162269
Report Number2017233-2021-02161
Device Sequence Number3530045
Product Code PRL
UDI-Device Identifier00733132637713
UDI-Public00733132637713
Combination Product (Y/N)Y
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model NumberBXA113901A
Device Catalogue NumberBXA113901A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date07/13/2021
Supplement Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown